Hail, Shelby
- When
- August 27, 4:29 PM CST to 4:35 PM CST
- Where
- Shelby County, Frayser
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.217, -90.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 27, 2:51 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CDT WED AUG 27 2003 CURRENTLY...TSTMS HAVE FIRED ALONG THE SRN PERIPHERY OF THE MID DECK CLDS THAT WERE OVER THE NRN HALF OF THE FA THIS MORNING. THE STORMS HAVE BEEN CONFINED TO NRN MS...MAINLY EAT OF I55. SFC ANALYSIS SHOWED A BNDRY FROM THE OH VALLEY SWWD INTO SRN MO... OTHERWISE WEAK HI PRES WAS SITUA OVR THE SERN STATES. TEMPS HAVE REBOUNDED INTO THE LWR 90S AFTER THE MORNING CLDS DISSIPATED WITH DPTS GENERALLY IN THE LWR/MID 70S. VIS SAT IMAGERY SHOWED CLDS SPREADING OUT FROM THE CONVECTION OVR NRN MS WITH SOME CU ELSEWHERE ACROSS THE FA. SHORT TERM...A MOIST AIRMASS REMAINS IN PLACE WITH PRECIP WATER VALUES RUNNING AROUND 2 INCHES THRU FRI. THE MAIN WESTERLIES WILL REMAIN ACROSS THE NRN STATES WITH IMPULSES MOVING THRU THE UPR FLOW. THE UPR LVL S/WV THAT WAS SITUA ACROSS AR THIS MORNING WILL WEAKEN AS IT SLOWLY MOVES ACROSS THE FA TMRW AND BECOMES ELONGATED. THE PREVIOUSLY ADVERTISED SFC FNT IS STILL EXPECTED TO PUSH INTO THE FA FRI/FRI NITE. BY FRI AFTN THE FNT WILL SLOW DOWN OVR THE FA WITH LITTLE PROGRESS AS THE UPR FLOW IS WEAK. WILL CONT SCTD TSTMS THU/FRI...MAINLY DIURNAL. LONG TERM...THE AFOREMENTIONED FNT WILL SLOWLY PUSH SOUTH OF THE FA AND THEN BECOME STATIONARY THRU THE REST OF THE FCST PD. WILL MENTION CHC POPS SAT THRU MON AND KEEP TUE/WED DRY. IF THE FNT MAKES IT FAR ENUF SOUTH...TEMPS WILL ACTUALLY REMAIN BLO 90 (LOOKING FORWARD TO IT). PRELIMINARY NUMBERS... MEM BB 075/092 075/090 073 333 MKL BB 072/091 072/089 071 233 JBR BB 072/091 072/088 070 233 TUP BB 073/092 073/091 073 433 .MEG...NONE. MF
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 339 AM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY HEAT INDICES MAY EXCEED 100 DEGREES TODAY. SCATTERED THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND WIND GUSTS UP TO 40 MILES AN HOUR. .DAYS TWO THROUGH SEVEN... AFTERNOON HEAT INDICES MAY EXCEED 100 DEGREES THURSDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY. A COLD FRONT WILL BRING A HIGHER CHANCE OF THUNDERSTORMS SATURDAY. THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332954.